Alert archive / New York / Flash Flood Watches in 2012
Flash Flood Watch 2, NWS Albany, NY
NWS Albany, NY issued this flash flood watch at Aug 5, 2012, 3:38 AM EDT for 4 states. It took effect at Aug 5, 2012, 2:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2012, 3:38 AM EDT (07:38 UTC)
- In effect from
- Aug 5, 2012, 2:00 PM EDT
- Expired
- Aug 5, 2012, 9:36 PM EDT
- In force
- 8 hr
- Issued by
- NWS Albany, NY
- Flood severity
- None
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 24 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.6 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
669 WGUS61 KALY 050738 FFAALY URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 338 AM EDT SUN AUG 5 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-052100- /O.NEW.KALY.FF.A.0002.120805T1800Z-120806T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 338 AM EDT SUN AUG 5 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WATCH FOR ALL OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. * FROM 2 PM EDT THIS AFTERNOON THROUGH MONDAY MORNING * SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND DURING THIS AFTERNOON AND CONTINUE THROUGH MUCH OF TONIGHT BEFORE DIMINISHING LATE TONIGHT AND EARLY MONDAY MORNING. THE COMBINATION OF A WARM AND VERY HUMID AIRMASS IN PLACE ACROSS OUR REGION...A COLD FRONT MOVING EAST FROM THE EASTERN GREAT LAKES REGION WHICH IS EXPECTED TO PASS THROUGH OUR AREA TONIGHT...AND SOUTHWEST WINDS THROUGH THE MID LEVELS OF THE ATMOSPHERE...WILL RESULT IN SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN...WHICH ARE LIKELY TO TRAIN ACROSS THE SAME AREA AND EVEN BACK BUILD. BY THE TIME THE SHOWERS AND THUNDERSTORMS DIMINISH LATE TONIGHT INTO SUNDAY MORNING MUCH OF THE WATCH AREA CAN EXPECT 1 TO 3 INCHES OF RAIN...WITH ISOLATED AMOUNTS OF 3 TO 6 INCHES. * THIS HAS THE POTENTIAL TO BE A VERY DANGEROUS SITUATION AS TRAINING AND BACK BUILDING THUNDERSTORMS CAN EASILY PRODUCE RAINFALL AMOUNTS OF SEVERAL INCHES IN AS LITTLE AS AN HOURS TIME. IN ADDITION...RAINFALL RATES OF THIS INTENSITY CAN PRODUCE MUD SLIDES AND LAND SLIDES ESPECIALLY ACROSS HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
4 follow-up statements
558 WGUS61 KALY 051454 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 1054 AM EDT SUN AUG 5 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-052200- /O.CON.KALY.FF.A.0002.120805T1800Z-120806T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1054 AM EDT SUN AUG 5 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. * FROM 2 PM EDT THIS AFTERNOON INTO MONDAY MORNING. * SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS TODAY AND CONTINUE INTO TONIGHT. THE COMBINATION OF A WARM AND VERY HUMID AIRMASS IN PLACE AND A COLD FRONT APPROACHING FROM THE WEST WHICH WILL CROSS THE LOCAL AREA TONIGHT WILL RESULT IN SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN. RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR ARE POSSIBLE AND WOULD RESULT IN URBAN...POOR DRAINAGE...AND SMALL STREAM FLOODING. THERE IS CONCERN THAT STORMS COULD TRAIN...MOVE...OVER THE SAME AREAS RESULTING IN FLASH FLOODING. * THIS HAS THE POTENTIAL TO BE A VERY DANGEROUS SITUATION. INTENSE RAINFALL RATES CAN ALSO CAUSE MUD AND DEBRIS TO SLIDE ONTO ROADWAYS IN AREAS OF STEEP TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
961 WGUS61 KALY 051809 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 209 PM EDT SUN AUG 5 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-060200- /O.CON.KALY.FF.A.0002.000000T0000Z-120806T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 209 PM EDT SUN AUG 5 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. * THROUGH TONIGHT INTO MONDAY MORNING. * THE COMBINATION OF A WARM AND VERY HUMID AIRMASS IN PLACE AND A COLD FRONT APPROACHING FROM THE WEST WHICH WILL CROSS THE LOCAL AREA TONIGHT WILL RESULT IN SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN. RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR ARE POSSIBLE AND WOULD RESULT IN URBAN...POOR DRAINAGE...AND SMALL STREAM FLOODING. THERE IS CONCERN THAT STORMS COULD TRAIN...MOVE...OVER THE SAME AREAS RESULTING IN FLASH FLOODING. * THIS HAS THE POTENTIAL TO BE A VERY DANGEROUS SITUATION. INTENSE RAINFALL RATES CAN ALSO CAUSE MUD AND DEBRIS TO SLIDE ONTO ROADWAYS IN AREAS OF STEEP TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
477 WGUS61 KALY 060037 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 837 PM EDT SUN AUG 5 2012 NYZ032-033-038>040-047>053-058>060-063>065-082-060145- /O.CAN.KALY.FF.A.0002.000000T0000Z-120806T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HUNTER...TANNERSVILLE... WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...SUNDOWN...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON... NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...NORTHVILLE... MAYFIELD 837 PM EDT SUN AUG 5 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE WESTERN ADIRONDACKS...MOHAWK VALLEY...CAPITAL DISTRICT AND EASTERN CATSKILLS INTO THE MID HUDSON VALLEY HAS BEEN CANCELLED. $$ CTZ001-013-MAZ001-025-NYZ041>043-054-061-066-083-084-VTZ013>015- 060845- /O.CON.KALY.FF.A.0002.000000T0000Z-120806T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-EASTERN RENSSELAER-EASTERN COLUMBIA- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL... GRANVILLE...HOOSICK FALLS...CHATHAM...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 837 PM EDT SUN AUG 5 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... THE FLASH FLOOD WATCH CONTINUES FOR * THE LAKE GEORGE SARATOGA REGION...TACONICS...BERKSHIRES... LITCHFIELD COUNTY AND SOUTHERN VERMONT. * THROUGH TONIGHT. * THE COMBINATION OF A WARM AND VERY HUMID AIRMASS IN PLACE AND A COLD FRONT APPROACHING THE AREA IS RESULTING IN SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN. RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR ARE POSSIBLE AND WOULD RESULT IN URBAN...POOR DRAINAGE... AND SMALL STREAM FLOODING. THERE IS CONCERN THAT STORMS MAY MOVE OVER AREAS THAT HAVE RECEIVED HEAVY RAINFALL ALREADY RESULTING IN LOCALIZED FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
512 WGUS61 KALY 060136 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 936 PM EDT SUN AUG 5 2012 CTZ001-013-MAZ001-025-NYZ041>043-054-061-066-083-084-VTZ013>015- 060245- /O.CAN.KALY.FF.A.0002.000000T0000Z-120806T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-EASTERN RENSSELAER-EASTERN COLUMBIA- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL... GRANVILLE...HOOSICK FALLS...CHATHAM...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 936 PM EDT SUN AUG 5 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE LAKE GEORGE SARATOGA REGION...TACONICS...BERKSHIRES...LITCHFIELD COUNTY AND SOUTHERN VERMONT HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood watch went out at Aug 5, 1:44 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 5, 1:44 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 144 AM EDT SUN AUG 5 2012 .SYNOPSIS... TONIGHT WILL BE WARM AND MUGGY. A COLD FRONT WILL APPROACH FROM THE NORTHWEST SUNDAY AND CROSS THE REGION AT NIGHT. SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THIS BOUNDARY WITH SOME OF THE STORMS PRODUCING VERY HEAVY RAINFALL. A COOLER...MORE SEASONABLE AND DRIER AIRMASS WILL BE USHERED IN THE WAKE OF THE COLD FRONT FOR EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... AS OF 120 AM EDT...MAINLY CLEAR SKIES HAVE GIVEN WAY TO PARTLY TO MOSTLY CLOUDY SKIES ACRS THE SRN HLF OF THE FA AS LOW STRATUS HAS STARTED TO LIFT NORTHWARD FROM SOUTHEAST NY AND SW NEW ENGLAND. EXPECT THIS TREND TO CONTINUE WITH SKIES BECOMING PARTLY TO MOSTLY CLOUDY LATER TONIGHT ACRS THE ENTIRE FA. THERE MAY BE SOME RADIATIONAL FOG IN SPOTS...BUT IT WILL DEPEND ON HOW QUICKLY THE STRATUS SPREADS INTO THE REGION. IT WILL REMAIN MUGGY OVERNIGHT...AND MIN TEMPS WILL BE IN THE 70S IN THE CAPITAL REGION OVERNIGHT...WITH MID TO UPPER 60S ELSEWHERE. AN MCS IS CURRENTLY ONGOING ACROSS OHIO. THERE HAS BEEN PLENTY OF CG LTG ACTIVITY WITH THIS STRONG BATCH OF CONVECTION AHEAD OF A POTENT COLD FRONT. THE 00 UTC NAM AND LATEST 01 UTC 3KM HRRR DO NOT HAVE A GOOD HANDLE ON THIS CURRENT ONGOING ACTIVITY. CONSIDERING THAT THE UPPER TROUGH APPEARS TO BE IN THE PROCESS OF SHEARING OUT...WE DON/T ANTICIPATE THIS ACTIVITY MAKING IT INTO OUR AREA BY THE LATE NIGHT HOURS...BUT WE WILL CONTINUE TO MONITOR RADAR TRENDS. && .SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/... THE STORM PREDICTION CENTER CONTINUES TO HAVE THE FORECAST AREA IN A SLIGHT RISK FOR THUNDERSTORMS IN THE DAY 2 OUTLOOK. HOWEVER TO NOTE THE AREA OUTLINED BY THE 30 PERCENT COMBINED PROBABILISTIC OUTLOOK FOR SEVERE WEATHER HAS BEEN DECREASED. ALL BUT THE NORTHWEST CORNER OF OUR FORECAST AREA IS NOW UNDER THE 15 PERCENT PROBABILISTIC OUTLOOK. THE MODEL GUIDANCE IS IN FAIRLY GOOD AGREEMENT WITH THE TIMING OF THE COLD FRONT WHICH WILL NOT CROSS THE AREA UNTIL SUNDAY NIGHT. THE UPPER TROUGH AXIS WILL MOVE ACROSS THE GREAT LAKES REGION DURING THE DAYTIME AND ACROSS EASTERN CANADA SUNDAY NIGHT. NOT MUCH IN THE WAY OF HEIGHT FALLS WILL OCCUR ACROSS OUR REGION. THE BEST DYNAMICS WILL REMAINS JUST TO OUR NORTH AND WEST. MID LEVEL LAPSE RATES WILL BE RATHER WEAK AROUND 5.5 C/KM. MODELS INDICATE MARGINAL INSTABILITY. 500 MB TEMPERATURES WILL WARM TO AROUND -6C WHICH WILL LIMIT DESTABILIZATION. THE 0-6KM BULK SHEAR OF 20 TO 25 KNOTS WILL INCREASE TO 30 TO 40 KNOTS SUNDAY NIGHT. HAVE POPS INCREASING TO LIKELY DURING THE AFTERNOON INTO THE EVENING HOURS. VALUES ARE STILLED MODELED TO INCREASE TO 2-2.25 INCHES ACROSS THE AREA AHEAD OF THE APPROACHING COLD FRONT...SO VERY HEAVY/TORRENTIAL DOWNPOURS WILL BE EXPECTED WITH SOME STORMS. THE HEAVY RAINS COULD RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AND IF TRAINING OF THUNDERSTORMS OCCURS THEN ISOLATED FLASH FLOODING WOULD BE POSSIBLE. WILL KEEP THIS HIGHLIGHTED IN OUR HAZARDOUS WEATHER OUTLOOK AND KEEP HEAVY RAINFALL MENTIONED IN FORECAST. THE HOT AND HUMID AIRMASS WILL BE REPLACED BY A COOLER...MORE SEASONABLE AND DRIER AIRMASS TO START THE WEEK. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... HPC GUIDANCE. ANOTHER INCLEMENT SUMMER PATTERN SETS UP WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY FROM THURSDAY THROUGH THE END OF THE WEEK. LOW PRESSURE OFF THE CANADIAN ROCKIES WILL TRACK FROM THE NORTHERN PLAINS THROUGH THE GREAT LAKES REGION THROUGH SATURDAY. A COLD FRONT AHEAD OF THE LOW PRESSING SOUTH ACROSS THE FORECAST AREA ON THURSDAY BEGINS THE PATTERN. JUST AHEAD OF THE LOW ON SATURDAY IT RETURNS AS A WARM FRONT...WITH THE MAIN COLD FRONT SLIDING EAST ACROSS THE AREA EARLY SATURDAY. THE TIMING OF THIS LATTER FRONTAL PASSAGE WILL DECIDE THE EXTEND OF ANY REMAINING THUNDERSTORM ACTIVITY ON SATURDAY AS HIGH PRESSURE WILL BE MAKING A RETURN. HIGH TEMPERATURES WEDNESDAY AND THURSDAY WILL RANGE MAINLY FROM AROUND 80 DEGREES IN THE HIGH ELEVATIONS...TO AROUND 90 IN THE MOHAWK AND HUDSON VALLEYS. HIGHS FRIDAY WILL BE FROM THE MID 70S TO MID 80S...WITH SLIGHTLY COOLER READINGS FOR SATURDAY. LOWS WILL START OFF TUESDAY NIGHT FROM MAINLY THE UPPER 50S TO MID 60S. THE NIGHT WILL BECOMING INCREASINGLY MILDER...HOWEVER...WITH LOWS FRIDAY NIGHT MAINLY FROM THE MID 60S TO AROUND 70 DEGREES. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... A COLD FRONT APPROACHING FROM THE WEST WILL TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE FIRST HALF OF TONIGHT. VFR CONDITIONS WILL GRADUALLY BECOME MVFR...MAINLY FOR CIGS...AS LOW STRATUS ADVECTS AND/OR DEVELOPS NORTHWARD THROUGH SUNRISE. TRICKY CALL ON WHETHER IT REMAINS LOW MVFR...OR IFR. AT THIS TIME...FOLLOWED CLOSE TO THE HRRR OUTPUT...WHICH IMPLIES MAINLY MVFR CIGS INITIALLY...WITH A CHANCE FOR IFR AFTER 09Z/SUN AT ALL TAF SITES. HOWEVER...LOCAL DOWNSLOPING WITH A S/SE FLOW MAY PREVENT CIGS FROM CRASHING TO IFR AT KPSF AND KPOU. HAVE INDICATED ONLY BRIEF PERIODS OF IFR TOWARD 12Z/SUN AT THESE LOCATIONS. THIS STRATUS MAY BEGIN TO BREAK UP SUNDAY MORNING AS THE FRONTAL BOUNDARY BEGINS TO APPROACH...AND THE FLOW BECOMES MORE SW. CONDITIONS SHOULD GO BACK TO VFR AT ALL SITES BY THE LATE MORNING HOURS. SOME SHOWERS AND TSTMS ARE POSSIBLE BY LATE IN THE DAY INTO SUNDAY NIGHT AS THE FRONT CROSSES THE REGION. HAVE INDICATED A VCTS FOR ALL TAF SITES AFTER 18Z-20Z/SUN...AS THUNDERSTORMS SHOULD BECOME RATHER NUMEROUS LATER THIS AFTERNOON...WELL INTO THIS EVENING. IT IS LIKELY THAT SEVERAL DISCRETE ROUNDS OF THUNDERSTORMS OCCUR DURING THIS TIME PERIOD...WITH SOME BREAKS IN BETWEEN. THE THREAT FOR THUNDERSTORMS WILL GRADUALLY DECREASE TOWARD AND ESP AFTER 06Z/MON...FIRST AT KGFL AND KALB...AND LAST AT KPSF AND KPOU. AREAS OF MVFR/IFR FOG MAY OCCUR TOWARD AND AFTER 06Z/MON AT ALL TAF SITES. SOUTH/SOUTHEAST WINDS WILL PERSIST THROUGH DAYBREAK AT KALB AND 8-12 KT...WITH SOME GUSTS POSSIBLY REACHING 15-20 KT. ELSEWHERE...WINDS SHOULD BECOME LIGHT/VARIABLE THROUGH DAYBREAK. WINDS WILL THEN INCREASE FROM THE SOUTH BY MID MORNING AT 8-12 KT...EXCEPT STRONGER...AT 10-15 KT AT KALB...WITH SOME GUSTS OF 20-25 KT POSSIBLE. SOUTH WINDS WILL GRADUALLY VEER INTO THE SW TO W LATER THIS EVENING...AT 5-10 KT. WINDS WILL BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY THUNDERSTORMS. OUTLOOK... SUN NIGHT...MVFR/IFR. SHRA/TSRA LIKELY EARLY. MON...VFR. SLIGHT CHC -SHRA EAST OF THE HUDSON RIVER EARLY IN THE MORNING. TUE...VFR. NO SIG WX. WED...VFR. SLIGHT CHC -SHRA/-TSRA. THU...VFR. CHC OF -SHRA/-TSRA. && .FIRE WEATHER... TONIGHT WILL BE WARM AND MUGGY. A COLD FRONT WILL APPROACH FROM THE NORTHWEST SUNDAY AND CROSS THE REGION AT NIGHT. SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THIS BOUNDARY WITH SOME OF THE STORMS PRODUCING VERY HEAVY RAINFALL. A COOLER...MORE SEASONABLE AND DRIER AIRMASS WILL BE USHERED IN THE WAKE OF THE COLD FRONT. && .HYDROLOGY... TONIGHT WILL BE WARM AND MUGGY. A COLD FRONT WILL APPROACH FROM THE NORTHWEST SUNDAY AND CROSS THE REGION AT NIGHT. SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THIS BOUNDARY WITH SOME OF THE STORMS PRODUCING VERY HEAVY RAINFALL. A COOLER...MORE SEASONABLE AND DRIER AIRMASS WILL BE USHERED IN THE WAKE OF THE COLD FRONT. CONVECTION HAS BEEN FORMING MAINLY ON THE HIGHER TERRAIN OF THE SOUTHERN GREEN MOUNTAINS THIS AFTERNOON. SINCE PRECIPITABLE WATER VALUES ARE HIGH ACROSS AREA HAVE HAD HEAVY RAINFALL WITH SOME STORMS. THERE HAS BEEN TRAINING OF STORMS ALONG THE BERKSHIRE/FRANKLIN COUNTY BORDER. CONVECTION WILL DIMINISH WITH LOSS OF HEATING. VALUES ARE STILLED MODELED TO INCREASE TO 2-2.25 INCHES ACROSS THE AREA AHEAD OF THE APPROACHING COLD FRONT...SO VERY HEAVY/TORRENTIAL DOWNPOURS WILL BE EXPECTED WITH SOME STORMS. THE HEAVY RAINS COULD RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AND IF TRAINING OF THUNDERSTORMS OCCURS THEN ISOLATED FLASH FLOODING WOULD BE POSSIBLE. WILL KEEP THIS HIGHLIGHTED IN OUR HAZARDOUS WEATHER OUTLOOK AND KEEP HEAVY RAINFALL MENTIONED IN FORECAST. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/FRUGIS NEAR TERM...FRUGIS/11 SHORT TERM...IAA LONG TERM...ELH AVIATION...KL/FRUGIS FIRE WEATHER...IAA HYDROLOGY...IAA
Hazardous weather outlook, Aug 4, 7:37 PM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 737 PM EDT SAT AUG 4 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-051100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 737 PM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NUMEROUS THUNDERSTORMS ARE EXPECTED SUNDAY...ESPECIALLY DURING THE LATE AFTERNOON AND EVENING AS A STRONG COLD FRONT APPROACHES. THERE IS THE CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WITH THE MAIN THREAT BEING DAMAGING WINDS. ALSO...VERY HEAVY DOWNPOURS ARE EXPECTED WHICH COULD RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. IF TRAINING OF STORMS OCCURS...REPEATEDLY MOVING OVER THE SAME AREA...THEN ISOLATED FLASH FLOODING WOULD BE POSSIBLE. ALSO...THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:07 PM EDT | Special Weather Statement | ALY | Saratoga | 23 min |
| Aug 5, 12:35 PM EDT | Special Weather Statement | ALY | Saratoga | 25 min |
| Aug 5, 1:00 PM EDT | Special Weather Statement | ALY | Saratoga, Washington | 45 min |
| Aug 5, 1:50 PM EDT | Special Weather Statement | ALY | Washington | 40 min |
| Aug 5, 4:42 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 63 min |
| Aug 5, 5:46 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 29 min |
| Aug 5, 6:06 PM EDT | Special Weather Statement | ALY | Ulster | 39 min |
| Aug 5, 6:20 PM EDT | Special Weather Statement | ALY | Fulton | 25 min |
| Aug 5, 6:38 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 67 min |
| Aug 5, 6:56 PM EDT | Special Weather Statement | ALY | Fulton | 34 min |
| Aug 5, 7:16 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 116 min |
| Aug 5, 7:18 PM EDT | Special Weather Statement | ALY | Columbia | 42 min |
| Aug 5, 7:30 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 60 min |
| Aug 5, 7:49 PM EDT | Special Weather Statement | ALY | Saratoga, Washington | 41 min |
| Aug 5, 3:39 PM EDT | Special Weather Statement | ALY | 36 min | |
| Aug 5, 4:18 PM EDT | Special Weather Statement | ALY | 27 min | |
| Aug 5, 4:37 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 53 min |
Nearby
Flash Flood Watches in New York, 2012Flash Flood Watches in Vermont, 2012Flash Flood Watches in Massachusetts, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.